Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

June 18, 2017Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 18, 2017, 5:13 PM CDT for Sequoyah County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 5:13 PM CDT (22:13 UTC)
Expired
Jun 18, 2017, 6:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS84 KTSA 182213
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT SUN JUN 18 2017
 
ARZ029-OKZ072-074-076-182300-
Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK-
513 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...EAST
CENTRAL HASKELL...SOUTH CENTRAL SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 600 PM CDT...

At 512 PM CDT, a strong thunderstorm was located 7 miles northeast of
Keota, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Bonanza...                        Keota...
Bokoshe...                        Gans...
Cameron...                        Shady Point...
Rock Island...                    Scullyville...
Braden...                         Jenson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3528 9496 3544 9485 3527 9438 3503 9455
TIME...MOT...LOC 2212Z 300DEG 20KT 3533 9484 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:06 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 18, 3:06 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
306 PM CDT Sun Jun 18 2017

.DISCUSSION...
Cold front situated from northwest Arkansas through
southwest Oklahoma this afternoon. Showers and storms continues
across east central Oklahoma in the vicinity of the boundary.
Chances for storms will continue to shift east southeast with time
as the front continues to push through the area through tonight.

Cool high pressure will settle over the region for the next
several days...with overnight lows dipping into the upper 50s and
lower 60s across parts of northeast Oklahoma and northwest
Arkansas the next few nights. Temperatures will slowly warm as the
week progresses...and chances for showers and storms will remain
quite limited through most of the forecast cycle as the better
mid level flow retreats to the north some. Towards the
weekend...shower and thunderstorm chances return to the area as
the next frontal boundary and upper level trough approach.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  86  65  91 /  10   0   0   0
FSM   65  87  67  93 /  30   0   0   0
MLC   65  87  65  92 /  30  10   0  10
BVO   59  85  60  91 /  10   0   0   0
FYV   58  83  60  88 /  10   0   0   0
BYV   60  83  61  88 /  10   0   0   0
MKO   62  85  63  92 /  10   0   0   0
MIO   59  84  61  90 /  10   0   0   0
F10   63  85  65  91 /  10   0   0   0
HHW   68  87  66  92 /  50  20   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, Jun 18, 5:10 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Sun Jun 18 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Sun Jun 18 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...This evening.

DISCUSSION...
Scattered thunderstorms will remain possible across southeast
Oklahoma and west central Arkansas this evening as a frontal
boundary continues to sag slowly south across the area. A limited
threat of large hail up to quarter size will exist with the
stronger storms through late evening. Storm chances will end from
the north later tonight, with any storms after midnight mainly
confined to far southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will return to the area by midweek,
following a brief period of temperatures below the seasonal
normals to begin the week. A few storms may impact parts of
northeast Oklahoma late Wednesday night, with higher storm chances
arriving by next weekend with a cold front.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Jun 18, 12:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     KANSAS                  36.21N 94.80W
06/17/2017                   DELAWARE           OK   PUBLIC

            SEVERAL TREES DOWN IN KANSAS.

&&

AEJ
Special weather statement, Jun 18, 12:53 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1253 PM CDT SUN JUN 18 2017

ARZ029-OKZ075-076-181900-
Sebastian AR-Latimer OK-Le Flore OK-
1253 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...
NORTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 200 PM
CDT...

At 1253 PM CDT, a strong thunderstorm was located 5 miles northwest
of Lake Wister State Park, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Poteau...                         Heavener...
Mansfield...                      Wister...
Howe...                           Hartford...
Huntington...                     Fanshawe...
Midland...                        Cameron...
Heavener Runestone State Park...  Lake Wister State Park...
Shady Point...                    Patterson...
Arkola...                         Crossroads...
Witcherville...                   Summerfield...
Dayton...                         Hodgen...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3506 9425 3506 9423 3497 9424 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9445 3474 9445 3481 9505 3506 9497
      3506 9493 3518 9493 3513 9414 3510 9414
TIME...MOT...LOC 1753Z 289DEG 32KT 3499 9482
Special weather statement, Jun 18, 1:40 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
140 PM CDT SUN JUN 18 2017

OKZ074>076-181945-
Haskell OK-Latimer OK-Le Flore OK-
140 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 245 PM
CDT...

At 140 PM CDT, a strong thunderstorm was located 3 miles east of
Kinta, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Panama...
Wister...                         Howe...
Red Oak...                        McCurtain...
Bokoshe...                        Fanshawe...
Kinta...                          Mc Curtain...
Lake Wister State Park...         Lequire...
Shady Point...                    Summerfield...
Milton...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3502 9531 3522 9524 3521 9453 3477 9468
TIME...MOT...LOC 1840Z 284DEG 23KT 3512 9518
Special weather statement, Jun 18, 3:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 PM CDT SUN JUN 18 2017

OKZ070-072-074-076-182130-
Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK-
345 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
SOUTHWESTERN SEQUOYAH...NORTHWESTERN LE FLORE AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 430 PM CDT...

At 345 PM CDT, a strong thunderstorm was located 4 miles west of
Tamaha, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Spiro...                          Keota...
Bokoshe...                        Tamaha...
Kanima...                         Milton...

This includes Interstate 40 in Oklahoma between mile markers 289 and
292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3536 9521 3551 9507 3526 9459 3504 9480
TIME...MOT...LOC 2045Z 308DEG 23KT 3539 9507
Special weather statement, Jun 18, 4:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
430 PM CDT SUN JUN 18 2017

OKZ070-072-074-076-182215-
Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK-
430 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...SOUTHWESTERN
SEQUOYAH...NORTHWESTERN LE FLORE AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 515 PM CDT...

At 430 PM CDT, a strong thunderstorm was located 6 miles west of
Tamaha, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Keota...                          McCurtain...
Bokoshe...                        Tamaha...
Mc Curtain...                     Kanima...
Milton...

This includes Interstate 40 in Oklahoma between mile markers 286 and
292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3540 9524 3553 9508 3524 9464 3505 9486
TIME...MOT...LOC 2130Z 313DEG 23KT 3542 9510
Special weather statement, Jun 18, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT SUN JUN 18 2017

ARZ029-OKZ072-074-076-182300-
Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK-
513 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...EAST
CENTRAL HASKELL...SOUTH CENTRAL SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 600 PM CDT...

At 512 PM CDT, a strong thunderstorm was located 7 miles northeast of
Keota, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Bonanza...                        Keota...
Bokoshe...                        Gans...
Cameron...                        Shady Point...
Rock Island...                    Scullyville...
Braden...                         Jenson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3528 9496 3544 9485 3527 9438 3503 9455
TIME...MOT...LOC 2212Z 300DEG 20KT 3533 9484

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:29 PM CDTSpecial Weather StatementTSANowata31 min
Jun 17, 11:46 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa44 min
Jun 17, 11:49 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Jun 18, 12:27 AM CDTSevere Thunderstorm WarningTSAOsage35 min
Jun 18, 12:30 AM CDTSpecial Weather StatementTSAPawnee, Tulsa, Washington45 min
Jun 18, 5:02 AM CDTSpecial Weather StatementTSAOsage, Pawnee43 min
Jun 18, 5:33 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington42 min
Jun 18, 5:38 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Jun 18, 5:50 AM CDTSpecial Weather StatementTSACreek40 min
Jun 18, 6:43 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee25 min
Jun 18, 6:49 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner41 min
Jun 18, 7:12 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Rogers, Wagoner63 min
Jun 18, 7:43 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh, Pittsburg47 min
Jun 18, 7:46 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah59 min
Jun 18, 8:02 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah43 min
Jun 18, 8:28 AM CDTSpecial Weather StatementTSAOkmulgee47 min
Jun 18, 8:32 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha43 min
Jun 18, 8:38 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah37 min
Jun 18, 8:47 AM CDTSpecial Weather StatementTSARogers43 min
Jun 18, 9:08 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha67 min
Jun 18, 9:14 AM CDTSevere Thunderstorm WarningTSALeFlore46 min
Jun 18, 9:42 AM CDTSpecial Weather StatementTSAWagoner33 min
Jun 18, 9:58 AM CDTSpecial Weather StatementTSALatimer47 min
Jun 18, 10:44 AM CDTSpecial Weather StatementTSALeFlore46 min
Jun 18, 10:49 AM CDTSpecial Weather StatementTSAMuskogee41 min
Jun 18, 11:13 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee40 min
Jun 18, 12:53 PM CDTSpecial Weather StatementTSALeFlore67 min
Jun 18, 1:40 PM CDTSpecial Weather StatementTSALeFlore65 min
Jun 18, 3:45 PM CDTSpecial Weather StatementTSAHaskell45 min
Jun 18, 4:30 PM CDTSpecial Weather StatementTSAHaskell45 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.